MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HS TROPONIN I REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HS TROPONIN I REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6912232
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a discordant lower than expected troponin i result was obtained from a patient sample when tested using the vitros high sensitivity troponin i (hstni) reagent lot 0021 on a vitros 5600 integrated system.The result was considered discordant when compared to the non-vitros siemens method result for the same sample.Patient (male) m16 vitros hstni < 2.25 ng/l (<12 ng/l, upper reference limit (url) cutoff) vs.Expected positive result of 144.7 ng/l ( > 76.0 ng/l, non-vitros siemens method url cutoff) biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The lower-than-expected vitros hstni result was not reported from the laboratory.The data provided was generated as part of a correlation study conducted to support the laboratory introduction of a new assay, vitros high sensitivity troponin i (hstni).There were no allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that a discordant lower than expected troponin i result was obtained from a patient sample when tested using the vitros high sensitivity troponin i (hstni) reagent lot 0021 on a vitros 5600 integrated system.The result was considered discordant when compared to the non-vitros siemens method result for the same sample.An assignable cause for the discordant lower than expected patient sample result could not be determined.Based on the ortho field application specialist (fas)s acceptable quality control (qc) and calibrator fluid results, a vitros hstni lot 0021 performance issue is not a likely contributor to the event.Based on the ortho fass acceptable within run precision study, an instrument related issue is not a likely contributor to the event.Continual track and trending has identified an increase in vitros hstni us complaints.Further investigation of vitros hstni lot 0021 will be documented in (b)(4).Pre-analytical sample processing could not be ruled out as a contributing factor, as the customer was not following the sample collection device manufactures recommendation for sample centrifugation.As a result, improper pre-analytical sample handling may have contributed to the event.Additionally, it is possible that an interferent affecting the vitros hstni method but not the non-vitros siemens method contributed to the lower than expected patient sample result.The vitros hstni instructions for use (ifu) states: "dextran at therapeutic doses significantly interferes with this test.Heterophile as well as human anti-animal antibodies (most common human anti-mouse antibodies or hama) in serum or plasma of certain individuals are known to cause interference with immunoassays." however, the customer did not perform any interference testing on the patient samples.Consequently, an interferent that impacts the vitros hstni method but not the non-vitros siemens method cannot be ruled out as a contributing factor to the event.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS HS TROPONIN I REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24912706
Report Number3007111389-2026-00082
Device Sequence Number18623986
Product Code MMI
UDI-Device Identifier10758750033522
UDI-Public(01)10758750033522(17)261001(11)260206(10)0021
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2026
Device Catalogue Number6912232
Device Lot Number0021
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2026
Initial Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown